Algebraic & Geometric Topology

The crossing number of satellite knots

Marc Lackenby

Full-text: Open access

Abstract

We show that the crossing number of a satellite knot is at least 1013 times the crossing number of its companion knot.

Article information

Source
Algebr. Geom. Topol., Volume 14, Number 4 (2014), 2379-2409.

Dates
Received: 18 May 2012
Revised: 22 August 2013
Accepted: 1 November 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715966

Digital Object Identifier
doi:10.2140/agt.2014.14.2379

Mathematical Reviews number (MathSciNet)
MR3331616

Zentralblatt MATH identifier
1297.57016

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

Keywords
satellite knot crossing number

Citation

Lackenby, Marc. The crossing number of satellite knots. Algebr. Geom. Topol. 14 (2014), no. 4, 2379--2409. doi:10.2140/agt.2014.14.2379. https://projecteuclid.org/euclid.agt/1513715966


Export citation

References

  • R Budney, JSJ–decompositions of knot and link complements in $S\sp 3$, Enseign. Math. 52 (2006) 319–359
  • M H Freedman, Z-X He, Divergence-free fields: Energy and asymptotic crossing number, Ann. of Math. 134 (1991) 189–229
  • J Hoste, M Thistlethwaite, J Weeks, The first 1,701,936 knots, Math. Intelligencer 20 (1998) 33–48
  • R Kirby, Editor, Problems in low-dimensional topology, from: “Geometric topology”, (W H Kazez, editor), AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35–473
  • M Lackenby, Core curves of triangulated solid tori, to appear in Transactions of the AMS
  • M Lackenby, The crossing number of composite knots, J. Topol. 2 (2009) 747–768
  • S Matveev, Algorithmic topology and classification of $3$–manifolds, Algorithms and Computation in Mathematics 9, Springer, Berlin (2003)